Wednesday, April 25, 2012
My right leg, the one that was radiated on the hip tumor and surrounding area, has been increasingly stiff and painful, so much so that walking is harder and sometimes I limp. I was told that a possible side effect of radiation could be avascular necrosis at the femur head. (To my non-medical friends....from Wikipedia: Avascular necrosis is a disease where there is cellular death of bone components due to interruption of the blood supply.Without blood, the bone tissue dies and the bone collapses. If avascular necrosis involves the bones of a joint, it often leads to destruction of the joint articular surfaces.) I am concerned that this could be happening. The pain just doesn't let up, no matter what I take, and it radiates all down my leg. So it is time to find out what is happening. Dick and I will see an orthopedist tomorrow afternoon and ask him if he thinks an MRI will yield some information. I pray that this is not the case, as it could mean a hip replacement, which may be tricky with the tumor where it is. I will know more tomorrow.